MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Please provide the patient's demographic information including age, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what tissue was being sutured when the event occurred? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays required to localize the needle fragment? what was the size of the broken needle fragment? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a myomectomy procedure on (b)(6) 2022 and a barbed suture was used.During the procedure, the needle broke and the needle stuck into the tissue.The procedure was completed by the physician and converted from lap to an open procedure.The surgery delay was about 30 minutes.The needle has been removed from patient during the same procedure.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/26/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14073533
Report Number2210968-2022-02551
Device Sequence Number6136777
Product Code NEW
UDI-Device Identifier10705031235885
UDI-Public10705031235885
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberSXPP1B415
Device Catalogue NumberSXPP1B415
Device Lot NumberQLBBXZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale